MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 16 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 16 CM; CATHETER PERCUTANEOUS
Catalog Number CS-12122-F
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "on (b)(6) 2024, in emergency room, the doctor found the swg unraveled during use on the patient." the user changed to a new one to resolve the issue.There was no patient harm or injury.No medical intervention was required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one, opened hemodialysis kit for analysis.Signs of use were observed inside the catheter and on the guide wire.Visual analysis revealed that the guide wire was separated in two locations on the coil wire.One of these sections was lodged inside the distal extension line.Further dimensional analysis revealed that a section of the core wire also became separated and was not returned for analysis.Analysis also revealed severe kinking across the body.Microscopic examination confirmed the damage and revealed that the core wire had separated directly adjacent to the proximal weld.The distal and proximal welds were full and spherical.The major kinks on the guide wire measured 160 mm, 200 mm, 214 mm, 229 mm, 246 mm, 266 mm, and 304 mm from the distal weld.The guide wire length from the distal weld to the point of separation on the core wire measured 575 mm, which indicates that between 21 mm-29 mm of the core wire also became severed and was not returned (per guide wire product drawing).The outer diameter of the guide wire measured 0.840 mm, which is within the specification limits of 0.838 mm-0.877 mm per the guide wire product drawing.The catheter body length measured 167 mm, which is within the specification limits of 157mm-177mm per the catheter product drawing.The catheter body outer diameter measured 4.01 mm, which is within the specification limits of 3.96 mm-4.06 mm per the catheter extrusion product drawing.All sections of the returned guide wire were removed from the catheter.A lab inventory guide wire was inserted through the distal tip.No resistance was encountered as the guide wire passed completely through the catheter body and distal extension line.Performed per ifu statement, "thread tip of catheter over guidewire.Sufficient guidewire length must remain exposed at hub end of catheter to maintain a firm grip on guidewire".A manual tug test confirmed that the distal weld was secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit, informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested".The ifu also states, "if resistance is encountered when attempting to remove guidewire after catheter placement, guidewire may be kinked around tip of catheter within vessel".The report of a separated guide wire due to catheter resistance was confirmed through complaint investigation of the returned sample.Visual analysis revealed that the returned guide wire coil wire was severed in two locations.Several kinks were also observed across the body.Further dimensional analysis revealed that a section of the core wire was also severed and not returned for analysis.After removing all sections of the guide wire from the catheter, functional testing did not reveal any defects or anomalies on any section of the catheter.A device history record review was performed, and no relevant findings were identified.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on the customer report and the sample received , the damage seems consistent with unintentional user error; however, the root cause cannot be determined as a section of the core wire was severed and not returned for analysis.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 16 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20895364
Report Number3006425876-2024-01200
Device Sequence Number7921267
Product Code DQY
UDI-Device Identifier00801902100108
UDI-Public(01)00801902100108(11)221031(17)270930(10)71F22K2769(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCS-12122-F
Device Lot Number71F22K2769
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2024
Supplement Date Received by Manufacturer12/27/2024
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown